본문 바로가기
KERD
논문KCI 등재

Drug-induced pemphigus-like lesion accompanied by severe gingival enlargement

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류치의학

초록

Pemphigus-like gingival lesions are common in elderly individuals who are on long-term systemic medications. We report the case of a patient with drug-induced pemphigus-like lesion with severe gingival enlargement who was examined using histological and immunohistochemical methods. A 67-year-old woman with a history of breast cancer and on antihypertensive therapy complained of tumorous gingival enlargement in the left premolar and molar regions of both arches. The involved teeth showed extensive bony destruction, and a malignant tumor was suspected. Cytological examination revealed several round-to-polygonal acantholytic keratinocytes with normal nuclei. Severe gingival inflammation accompanied by extensive acantholysis of the surface epithelium caused multiple erosions and ulcerations in the absence of tumor growth. β-catenin was weakly expressed in the erosive epithelium, whereas LC3 and GADD45 were found to be strongly positive. These findings suggested that the erosive epithelium had slowly degenerated via autophagy and cellular growth arrest. Thus, the erosive epithelium was suspected to be chronically damaged by certain drugs rather than by acute cytotoxic changes. Following drug cessation, the gingival hyperplasia rapidly regressed with simple oral hygiene care and partial gingivectomy. Drug-induced pemphigus-like lesions can be diagnosed using detailed medical history and pathological examinations and should be followed by a conservative treatment.

Abstract

Pemphigus-like gingival lesions are common in elderly individuals who are on long-term systemic medications. We report the case of a patient with drug-induced pemphigus-like lesion with severe gingival enlargement who was examined using histological and immunohistochemical methods. A 67-year-old woman with a history of breast cancer and on antihypertensive therapy complained of tumorous gingival enlargement in the left premolar and molar regions of both arches. The involved teeth showed extensive bony destruction, and a malignant tumor was suspected. Cytological examination revealed several round-to-polygonal acantholytic keratinocytes with normal nuclei. Severe gingival inflammation accompanied by extensive acantholysis of the surface epithelium caused multiple erosions and ulcerations in the absence of tumor growth. β-catenin was weakly expressed in the erosive epithelium, whereas LC3 and GADD45 were found to be strongly positive. These findings suggested that the erosive epithelium had slowly degenerated via autophagy and cellular growth arrest. Thus, the erosive epithelium was suspected to be chronically damaged by certain drugs rather than by acute cytotoxic changes. Following drug cessation, the gingival hyperplasia rapidly regressed with simple oral hygiene care and partial gingivectomy. Drug-induced pemphigus-like lesions can be diagnosed using detailed medical history and pathological examinations and should be followed by a conservative treatment.

참고문헌 (11)

  1. Livada R, "Calcium channel blocker-induced gingival enlargement", J Hum Hypertens, 28, pp.10~14 (2014)[DOI]
  2. Madi M, "Amlodipine-induced gingival hyperplasia-a case report and review", West Indian Med J, 64, pp.279~282 (2015)[DOI]
  3. 김연숙, "Cytotoxic Changes of Keratinocytes in a Case of Drug-induced Oral Pemphigus by Tegretol", 대한구강악안면병리학회지, 38(3), pp.185~190 (2014), 대한구강악안면병리학회
  4. Brenner S, "Pemphigus and pemphigoid-like effects of nifedipine on in vitro cultured normal human skin explants", Int J Dermatol, 38, pp.36~40 (1999)[DOI]
  5. De Dobbeleer G, "In vitro acantholysis induced by D-penicillamine, captopril, and piroxicam on dead de-epidermized dermis", J Cutan Pathol, 19, pp.181~186 (1992)[DOI]
  6. Landau M, "Histopathologic findings in druginduced pemphigus", Am J Dermatopathol, 19, pp.411~414 (1997)[DOI]
  7. Oettinger-Barak O, "Cyclosporine A-induced gingival hyperplasia pemphigus vulgaris : literature review and report of a case", J Periodontol, 71, pp.650~656 (2000)[DOI]
  8. Parodi A, "Fosinopril as a possible pemphigus-inducing drug", Dermatology, 204, pp.139~141 (2002)[DOI]
  9. Lo Schiavo A, "In vivo enalapril-induced acantholysis", Dermatology, 198, pp.391~393 (1999)[DOI]
  10. Mutasim DF, "Drug-induced pemphigus", Dermatol Clin, 11, pp.463~471 (1993)[DOI]
  11. Liu J, "Mechanisms of guided bone regeneration : a review", Open Dent J, 8, pp.56~65 (2014)[DOI]

관련 논문AI추천

이 간행물의 다른 논문 (3건)